Alert archive / Indiana / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 130, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 25, 2018, 7:43 PM EDT for Dearborn County, Ripley County, Indiana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2018, 7:43 PM EDT (23:43 UTC)
- Expired
- Aug 25, 2018, 8:19 PM EDT
- In force
- 36 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dearborn County, IN, Ripley County, IN
The radar
The Cincinnati radar (KILN), 116 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1422 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:40 PM EDT, 4 hours 3 minutes earlier.
Area forecast discussion, Aug 25, 3:40 PM EDT, 4 hours 3 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 340 PM EDT Sat Aug 25 2018 .SYNOPSIS... High pressure and a warmer airmass will build into the region through the first part of the week. This will lead to above normal temperatures through Tuesday. A cold front will bring a chance of thunderstorms on Wednesday and then somewhat cooler temperatures for later in the week. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... The area of showers and embedded thunderstorms has been making a slow but steady eastward push across our area this afternoon. It has been in an overall weakening state, but given that it has been somewhat resilient this afternoon, will go ahead and linger chance pops into this evening. As we go through the overnight hours, some of the models are showing a bit of an increasing 925-850 mb jet developing into our area through the overnight hours. Some of the higher res models like the HRRR and NMM seem to be picking up on this, with some scattered shower and thunderstorm redevelopment overnight. This seems to be backed up by both the 12Z ECMWF and CMC, which are lingering fairly decent pops across parts of our north through much of the night. Will therefore go ahead and nudge up pops to likely across our northeast and then taper them back to just a slight chance across the southwest. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/... Mid level ridging will build into the area Sunday into Sunday night. With the rising heights, temperatures on Sunday will push well into the 80s with afternoon highs mostly in the upper 80s. As we continue to moisten up and warm up through the day, good instability will develop through the afternoon hours. While forcing is fairly negligible, it will be tough to rule out some isolated thunderstorm development through the afternoon hours. Any activity should taper off heading into the evening as it will be diurnally driven. Lows Sunday night will be in the lower 70s. && .LONG TERM /MONDAY THROUGH SATURDAY/... Models indicate a broad upper ridge moving slowly across the Eastern CONUS Monday through Tuesday. This will bring a period of hot weather, and though humidity will be rising as well, precipitation is not expected due to a lack of short wave forcing and moisture convergence. For Wednesday, a vigorous cold front trailing Great Lakes low pressure will provide the likelihood for thunderstorms. Showers and thunderstorms may linger behind the cold front on Thursday when a wave of low pressure is forecast to ripple along the front that will be located to the south. Mainly dry weather should accompany high pressure on Friday, though a stray thunderstorm cannot be ruled out. Another cold front may impact the area with thunderstorms chances Saturday. Above normal highs around 90 are expected Monday and Tuesday. Readings slipping to around 80 by Thursday will rebound to the mid 80s Saturday under warm advection on a southerly flow. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... An area of showers with embedded thunderstorms continues to push slowly east across the area early this afternoon. The coverage and the intensity has been decreasing for the most part as it moves into a drier and more stable airmass. That being said, it is still making an eastward push so will allow for some tempo MVFR vsby restrictions at the TAF sites over the next couple of hours. Overall, the lightning coverage has also been decreasing, but it will be tough to rule out an isolated embedded thunderstorm at the TAF sites through the afternoon hours. A few showers may linger into the overnight hours, but for the most part, expect VFR conditions. As we destabilize through the day on Sunday, isolated to scattered thunderstorm development will be possible, mainly through the afternoon hours. OUTLOOK...Thunderstorms are possible on Wednesday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...JGL NEAR TERM...JGL SHORT TERM...JGL LONG TERM...Coniglio AVIATION...JGL
Hazardous weather outlook, Aug 25, 3:40 AM EDT, 16 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 340 AM EDT Sat Aug 25 2018 INZ050-058-059-066-073>075-080-KYZ089>096-OHZ034-035-042-043-051-060- 061-070-071-077-078-261200- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Mercer-Auglaize-Darke-Shelby-Miami-Preble-Montgomery- Butler-Warren-Hamilton-Clermont- 340 AM EDT Sat Aug 25 2018 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northern Kentucky, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Heat and humidity will return for the beginning of next week. Heat indicies are forecast to range from the mid to upper 90s Sunday, with upper 90s to near 100 expected for Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ097>100-OHZ026-044>046-052>056-062>065-072>074-079>082-088-261200- Bracken-Robertson-Mason-Lewis-Hardin-Logan-Union OH-Delaware- Champaign-Clark-Madison-Franklin OH-Licking-Greene-Fayette OH- Pickaway-Fairfield-Clinton-Ross-Hocking-Brown-Highland-Adams-Pike- Scioto- 340 AM EDT Sat Aug 25 2018 This Hazardous Weather Outlook is for Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Heat and humidity will return for the beginning of next week. Heat indicies are forecast to range from the upper 90s to near 100 Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 25, 5:20 PM EDT, 2 hours 23 minutes before
Special Weather Statement National Weather Service Wilmington OH 520 PM EDT SAT AUG 25 2018 OHZ042-051-060-061-252145- Montgomery OH-Darke OH-Preble OH-Miami OH- 520 PM EDT SAT AUG 25 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PREBLE... SOUTHEASTERN DARKE...NORTHWESTERN MONTGOMERY AND SOUTHWESTERN MIAMI COUNTIES UNTIL 545 PM EDT... At 520 PM EDT, radar indicated a strong thunderstorm near Arcanum, moving east at 45 mph. STORM HAZARDS INCLUDE... Winds to 45 mph... Frequent cloud-to-ground lightning... Very heavy rain... Locations impacted include... Dayton, Troy, Trotwood, Vandalia, Englewood, West Milton, Arcanum, Lewisburg, Pleasant Hill, New Madison, Clayton, Union, Brookville, Wayne Lakes, Phillipsburg, Eldorado, Verona, West Manchester, Laura and Pitsburg. This includes the following Interstates... I-70 in Ohio between mile markers 20 and 31. I-75 in Ohio between mile markers 72 and 76. Do not stay in the open or seek shelter under trees when lightning threatens. Move indoors when a thunderstorm approaches. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3986 8470 4005 8471 4008 8422 3982 8424 TIME...MOT...LOC 2120Z 276DEG 41KT 3994 8460 KC
Special weather statement, Aug 25, 5:43 PM EDT, 2 hours before
Special Weather Statement National Weather Service Wilmington OH 543 PM EDT SAT AUG 25 2018 OHZ051-053-061-062-252215- Montgomery OH-Clark OH-Greene OH-Miami OH- 543 PM EDT SAT AUG 25 2018 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL CLARK... NORTHWESTERN GREENE...NORTHERN MONTGOMERY AND SOUTHERN MIAMI COUNTIES UNTIL 615 PM EDT... At 543 PM EDT, radar indicated a strong thunderstorm over Englewood, moving east at 45 mph. STORM HAZARDS INCLUDE... Winds to 45 mph... Pea size hail... Frequent cloud-to-ground lightning... Very heavy rain... Locations impacted include... Dayton, Beavercreek, Huber Heights, Fairborn, Trotwood, Vandalia, Englewood, Tipp City, New Carlisle, West Milton, Wright-Patterson Afb, Enon, Brown, Riverside, Clayton, Union, Brookville, Shiloh, Phillipsburg and Donnelsville. This includes the following Interstates... I-70 in Ohio between mile markers 20 and 48. I-75 in Ohio between mile markers 54 and 67. Do not stay in the open or seek shelter under trees when lightning threatens. Move indoors when a thunderstorm approaches. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3996 8441 3994 8391 3972 8399 3981 8446 TIME...MOT...LOC 2143Z 276DEG 40KT 3987 8431 KC
Special weather statement, Aug 25, 6:15 PM EDT, 1 hour 28 minutes before
Special Weather Statement National Weather Service Wilmington OH 615 PM EDT SAT AUG 25 2018 INZ058-066-252300- Fayette IN-Franklin IN- 615 PM EDT SAT AUG 25 2018 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN FRANKLIN AND SOUTHERN FAYETTE COUNTIES UNTIL 700 PM EDT... At 615 PM EDT, radar indicated a strong thunderstorm near Rushville, moving east at 40 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... Pea size hail... Frequent cloud-to-ground lightning... Very heavy rain... Locations impacted include... Connersville, Oldenburg, Glenwood, Lake Santee, Blooming Grove, Columbia, Metamora, Bunker Hill, Laurel, Alquina, Andersonville, Hamburg, Alpine, Nulltown, Peppertown, Everton, Saint Peter and Buena Vista. Do not stay in the open or seek shelter under trees when lightning threatens. Move indoors when a thunderstorm approaches. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3963 8504 3931 8503 3936 8530 3966 8530 TIME...MOT...LOC 2215Z 286DEG 36KT 3960 8539 KC
Special weather statement, Aug 25, 6:41 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Wilmington OH
641 PM EDT SAT AUG 25 2018
OHZ062>064-072-252315-
Fayette OH-Clinton OH-Pickaway OH-Greene OH-
641 PM EDT SAT AUG 25 2018
...A STRONG THUNDERSTORM WILL AFFECT FAYETTE...NORTHEASTERN
CLINTON...WEST CENTRAL PICKAWAY AND SOUTHEASTERN GREENE COUNTIES
UNTIL 715 PM EDT...
At 641 PM EDT, radar indicated a strong thunderstorm over
Jeffersonville, moving east at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Washington Court House, Jamestown, Jeffersonville, Bloomingburg, New
Holland, Staunton, Good Hope, Bowersville, Milledgeville, Octa,
Paintersville, Deer Creek Lake, Interstate 71 at State Route 38,
Rosemoor, Jasper Mills, Madison Mills, Rock Mills, Gladstone,
Bookwalter and Bell Center.
This includes I-71 in Ohio between mile markers 58 and 75.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3965 8315 3941 8335 3960 8386 3977 8372
3976 8365 3972 8365 3970 8341
TIME...MOT...LOC 2241Z 287DEG 40KT 3962 8355
KCSpecial weather statement, Aug 25, 6:54 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Wilmington OH
654 PM EDT SAT AUG 25 2018
INZ066-073-252345-
Franklin IN-Ripley IN-
654 PM EDT SAT AUG 25 2018
...A STRONG THUNDERSTORM WILL AFFECT WESTERN FRANKLIN AND NORTHERN
RIPLEY COUNTIES UNTIL 745 PM EDT...
At 654 PM EDT, radar indicated a strong thunderstorm over Lake
Santee, moving southeast at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Pea size hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Batesville, Milan, Osgood, Oldenburg, Moores Hill, Lake Santee,
Sunman, Metamora, Laurel, Napoleon, Millhousen, Andersonville,
Huntersville, Hamburg, Ballstown, Penntown, Interstate 74 at State
Route 101, Peppertown, Otter Village and Buena Vista.
This includes I-74 in Indiana between mile markers 145 and 157.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3927 8530 3953 8530 3953 8520 3938 8507
3931 8507 3910 8510 3910 8543 3913 8544
3920 8544
TIME...MOT...LOC 2254Z 301DEG 41KT 3940 8534
KCThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 5:20 PM EDT | Special Weather Statement | ILN | Miami | 25 min |
| Aug 25, 5:43 PM EDT | Special Weather Statement | ILN | Montgomery | 32 min |
| Aug 25, 6:41 PM EDT | Special Weather Statement | ILN | Fayette | 34 min |
| Aug 25, 6:15 PM EDT | Special Weather Statement | ILN | Fayette, Franklin | 45 min |
| Aug 25, 6:54 PM EDT | Special Weather Statement | ILN | Ripley | 51 min |
| Aug 25, 7:27 PM EDT | Severe Thunderstorm Warning | ILN | Franklin, Ripley | 33 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.